PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Which drugs most often cause an allergic reaction?

ANSWER

The most common drug associated with allergies is penicillin. Other antibiotics similar to penicillin can also trigger allergic reactions. Other drugs commonly found to cause reactions include sulfa drugs, barbiturates, anticonvulsants, and iodine (found in many X-ray contrast dyes).

From: Skin Allergies and Drugs WebMD Medical Reference

SOURCES: Bruce E. Strober, MD, PhD. Associate Director of Dermatopharmacology, Department of Dermatology, New York University School of Medicine; Co-Director of the Psoriasis and Psoriatic Arthritis Center; consultant for Amgen, Biogen, Genentech, Fujisawa, and 3-M. Jeffrey M. Weinberg, MD, Director of the Clinical Research Center, St. Luke's-Roosevelt Hospital Center, New York City; Assistant Clinical Professor of Dermatology, Columbia University College of Physicians and Surgeons; consultant for Amgen and Genentech. National Institute of Arthritis and Musculoskeletal and Skin Diseases web site. American Academy of Dermatology web site. WebMD Medical Reference with Healthwise: "Psoriasis." American Academy of Dermatology, PsoriasisNet web site. web site. Abel, E. "Dermatology III: Psoriaisis," ACP Medicine, April, 2005. National Psoriasis Foundation

 

Reviewed by Debra Jaliman on July 02, 2018

SOURCES: Bruce E. Strober, MD, PhD. Associate Director of Dermatopharmacology, Department of Dermatology, New York University School of Medicine; Co-Director of the Psoriasis and Psoriatic Arthritis Center; consultant for Amgen, Biogen, Genentech, Fujisawa, and 3-M. Jeffrey M. Weinberg, MD, Director of the Clinical Research Center, St. Luke's-Roosevelt Hospital Center, New York City; Assistant Clinical Professor of Dermatology, Columbia University College of Physicians and Surgeons; consultant for Amgen and Genentech. National Institute of Arthritis and Musculoskeletal and Skin Diseases web site. American Academy of Dermatology web site. WebMD Medical Reference with Healthwise: "Psoriasis." American Academy of Dermatology, PsoriasisNet web site. web site. Abel, E. "Dermatology III: Psoriaisis," ACP Medicine, April, 2005. National Psoriasis Foundation

 

Reviewed by Debra Jaliman on July 02, 2018

NEXT QUESTION:

What skin conditions are related to HIV/AIDS?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: